Thunderstorm Wind, Lancaster
- When
- July 10, 2:15 PM EST
- Where
- Lancaster County, Clearview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.100, -76.300
Law enforcement reported trees down in Manheim Township.
Isolated severe thunderstorms developed over the Lower Susquehanna Valley during the early to mid afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Isolated severe thunderstorms developed over the Lower Susquehanna Valley during the early to mid afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 10, 1:04 PM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 204 PM EDT TUE JUL 10 2007 .SYNOPSIS... HIGH PRESSURE TO OUR SOUTH WILL SLOWLY WEAKEN ALLOWING A FRONTAL SYSTEM TO BRING COOLER WEATHER TO THE AREA FOR THE LAST HALF OF THE WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... TWO UPSTREAM SHORTWAVES WILL MAINTAIN THE POTENTIAL FOR ISOLATED TO SCATTERED CONVECTION FOR MOST OF MY FORECAST AREA THROUGH THE FIRST HALF OF TONIGHT. NAM12 NAILED THE INITIATION AND LOCATION OF ONGOING CONVECTION AT THIS HOUR...WITHIN THE LEE TROF...AND MAINTAINS CONVECTION ACROSS MY EAST AND SOUTHEAST COUNTIES THROUGH 06Z. THINK A STRAY SHOWER OR THUNDERSTORM CANNOT BE RULED OUT OVER THE REMAINDER OF NORTHERN AND WESTERN PA DURING THIS TIME AS WELL...GIVEN ONGOING ACTIVITY IN OHIO ASSOCIATED WITH FIRST SHORTWAVE HAVING EXITED EASTERN KENTUCKY AND TRAILING ELONGATED VORT LOBE ON ITS HEELS. THERE IS A SLIGHT SEVERE WEATHER THREAT FROM ANY SIGNIFICANT PULSE STORMS...HOWEVER WIDESPREAD ORGANIZED ACTIVITY WILL BE INHIBITED BY WEAK SHEAR EXCEPT IN VICINITY OF LEE TROF. NEAR THE LEE TROF...IT IS NOTED THAT 0-1 KM EHIS EXCEED ONE EXTENDING IN A LINE FROM SOUTHWEST OF THE DC METRO AREA THROUGH THE LOWER SUSQ. RIVER VALLEY AND NORTHEASTWARD THROUGH NRN NEW JERSEY...SO WILL HAVE TO WATCH FOR ANY SPINNERS AS THE AFTERNOON AND EARLY EVENING PROGRESSES. ANY RAINFALL WILL BE OF THE BENEFICIAL TYPE...EVEN COMING IN HEAVY DOWNPOURS. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... A MUGGY AND HAZY NIGHT IS EXPECTED AFTER THE MAJORITY OF THE EVENING CONVECTIVE ACTIVITY WANES. DO HOWEVER THINK WELL SEE ACTIVITY CONTINUE WELL PAST MIDNIGHT IN VICINITY OF THE LEE TROF WITH THE TWO AFOREMENTIONED SHORTWAVES CONTINUING TO PROVIDE A TRIGGER TO MAINTAIN THE ACTIVITY. WILL THUS KEEP SLGT CHC TO CHC POPS BROADBRUSHED THROUGHOUT THE NIGHT FOR MY AREA...FAVORING THE SOUTH AND EAST. THERE WILL LIKELY BE SHOWERS PERSISTING THROUGH DAYBREAK OVER THE SOUTHEAST ASSOCIATED WITH THE SECOND SHORTWAVE TROF. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A SIGNIFICANTLY COOLER AIRMASS IS PROMISED FOR WEEKS END AS THE BIG HIGH ALOFT PINCHES WESTWARD...TEMPORARILY AT LEAST AND ALLOWS A MEAN TROF TO TAKE OVER THE FLOW. WE SEE THE NW FLOW AND COOL AIR LAST INTO THE WEEKEND BEFORE MODELS HINT AT REBOUNDING HEIGHTS FOR EARLY NEXT WEEK. WITH THE DEVELOPMENT OF THE UPPER TROF...IT LOOKS LIKE THERE SHUD BE A FEW CHANCES FOR SHOWERS AS WEAK SHORTWAVES ROTATE DOWN THRU THE FLOW. SO FRI/SAT COULD BE A LITTLE UNSETTLED BUT THE REGION NEEDS THE RAIN. DRIER CONDITIONS ARE ADVERTISED FOR SUNDAY AND MONDAY AHEAD OF THE NEXT FRONTAL SYSTEM. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... ISOLATED CONVECTION IS POSSIBLE THROUGHOUT CENTRAL PA THIS AFTERNOON AND EVENING WITH CHC AT ANY INDIVIDUAL TERMINAL REMAINING LOW. MVFR CIGS WILL BE ENCOUNTERED NEAR ANY SHOWER OR THUNDERSTORM ALONG WITH MVFR VSBYS IN SHOWERS. SFC WIND GUSTS TO 30 KTS POSSIBLE...BUT PROBABILITY OF THAT OCCURRING AT ANY TERMINAL IS FAR LESS THAN 20 PERCENT SO HAVE LEFT OUT OF SPECIFIC FORECASTS. KEPT VCSH IN FOR MOST LOCATIONS OVERNIGHT AS ADDITIONAL SHORTWAVE TRACKS ACROSS SOUTHERN PA. MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL ACCOMPANY A COLD FRONT CROSSING THE REGION ON WEDNESDAY AFTERNOON. DRY WEATHER IS EXPECTED FOR THURSDAY AND MUCH OF FRIDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...LACORTE AVIATION...DEVOIR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 AM EDT TUE JUL 10 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-110815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 406 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AS A COLD FRONT PUSHES THROUGH THE REGION. THE MAIN SEVERE WEATHER THREAT WILL BE IN THE FORM OF ISOLATED DAMAGING STRAIGHT LINE WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 135 PM EDT TUE JUL 10 2007 PAZ065-101830- YORK- 135 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK COUNTY... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF PARKVILLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR NEW FREEDOM...GLEN ROCK AROUND 150 PM... SHREWSBURY AROUND 155 PM...LOGANVILLE AROUND 200 PM...STEWARTSTOWN AROUND 210 PM...WINTERSTOWN AROUND 215 PM AND FELTON AROUND 225 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 1 AND 10. FORECASTER: MARTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 244 PM EDT TUE JUL 10 2007 PAZ065-102000- YORK- 244 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS WEAKEN...BUT WIND GUSTS TO 40 MPH AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS... MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. IN ADDITION...TORRENTIAL RAIN WILL FALL FROM THIS STORM. PONDING OF WATER ON ROADS WILL BE LIKELY...ALONG WITH FLOODING OF ROAD SIDE DITCHES. THIS STORM WILL MOVE EAST OF THE COUNTY BY 4 PM. FORECASTER: MARTIN
The Dover AFB radar (KDOX), 160 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
2 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees down in Manheim Township.
Lancaster county emergency manager reported trees down in the city of Lancaster as well as various other points throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32961, 32963.